Patient Comments: Hyperthyroidism - Symptoms

For hyperthyroidism, what were the symptoms and signs you experienced?

Comment from: joy, 35-44 Female (Patient) Published: January 23

I was diagnosed with hyperthyroidism in 2010 and have been taking carbimazole 5 mg to date. I started by taking 12 tablets per day but now am taking 1 tablet on alternate day, sometimes my thyroid level is normal sometimes it is high. But I believe it will stabilize one day.

Was this comment helpful?Yes
Comment from: nidhi, 19-24 Female (Patient) Published: January 21

I came to know about hyperthyroidism when I had a blood test three months ago. My weight has been decreasing day by day, so I consulted a doctor. Now I am totally dependent on thyroid pills which I take every day in the morning two hours before eating. I think my condition is slightly improving.

Was this comment helpful?Yes
Comment from: hopefulatlast, 35-44 Female (Patient) Published: August 22

I was just told by my new primary care doctor that I have hyperthyroidism. I went to see him last week with severe neck pain in my lower neck. I have been out of work since last year, trying to find out why I suddenly had severe tremors, numbness, tingling and loss of feeling down my right side. I had Bell's palsy as well as a loss of speech and memory, along with some other issues. This is the first time my TSH came back anything but normal. Thing is I haven't lost any weight, despite eating well. And my hair and skin are fine. Blood pressure was good till about mid-February of this year. Then diastolic went nuts. I'm thinking that the thyroid might be just the end result of something else. No history of thyroid issues in the family either. I have an appointment with the specialist in September.

Was this comment helpful?Yes
Comment from: Moudsie, 65-74 Female (Patient) Published: April 22

My doctor diagnosed me with underactive thyroid (hyperthyroidism) and prescribed levothyroxine. I weighed 116 and in 6 months (and heartburn) I was down to 111 and she lowered the dose to the lowest one. Three more months and I"m down to 101. I was constantly in the bathroom and then got sick - and had nothing to fight it with; all nutrients were being flushed 6 times a day! I had bronchitis, then had a reaction to the antibiotic and hey, now I"m diagnosed with overactive thyroid! I will never take any more of these medications. I still feel lousy and am down to 90 lb.

Was this comment helpful?Yes
Comment from: ann029, 19-24 Female (Patient) Published: March 13

I was 16 years old when I was diagnosed with hyperthyroidism and until now, that is 21 years old, I still have this disease. For 5 years I've always been visiting the doctors and had a lot of tests. I don't know when this will end because sometimes it disappears then sometimes returns. I easily get tired and I my heart beats fast. My hands sweat a lot and it's so embarrassing when I get to shake hands with other people. Then there is this bulgy eyes which is what I hate the most because my eyes were not like this before, so people used to bully me that I have a big eyes so this makes me sad.

Was this comment helpful?Yes
Comment from: gapster, 65-74 Female (Patient) Published: February 18

I was diagnosed with hyperthyroidism one year ago. I have all the signs, rapid heart, pounding heart, shaky, sweats on exertion, anxiety, erratic blood pressure, etc. I lost 22 pounds in one month. I went on methimazole and it has keep my symptoms under control for 8 months now. But what I want people to know (that no doctor ever has talked to me about) is my first major attack came after eating a huge plate of shrimp. I have heard others say that after eating large quantities of shellfish has brought on a major episode. I now avoid any foods that contain large amounts of iodine. Also, a nurse told me a very high percentage of people with this condition are gluten intolerant. Hope this helps someone. This is indeed an awful disease.

Was this comment helpful?Yes
Comment from: Penny, 55-64 Female (Patient) Published: February 04

With hyperthyroidism I am experiencing excessive itchiness all over. I had my thyroid removed and gained a lot of weight. I was put on Synthroid but didn't lose the weight and had low energy. I switched to Naturethroid and take it for T3 and T4. I am now experiencing (besides the crazy itchiness) gastro-intestinal problems, lack of energy, and anxiety. I am wondering if these, especially the itching, are symptoms. My doctor doesn't seem to think so but this began happening when I switched medications.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hyperthyroidism - Treatments Question: What was your treatment for hyperthyroidism?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors